|Severe Nausea and Heartburn
Dec 21, 2003
I have been on Kaltra and Combivir for 30 days. I was diagnosed with AIDS 5 weeks ago. CD4 140; VL 137,000. I am nauseous all day and have heartburn when lying down. Is there anything I can do to ease these side effects?
| Response from Dr. Henry
Upper GI complaints such as yours are fairly common with that combination-particularly in the first months. I trust you are taking with food. For the nausea I often try Reglan, Marinol or compazine. For heartburn (I often sense that the alcohol content of the Kaletra causes some localized irritation to the stomach which can increase reflux). I often try a trial of ranitidine, cimetidine, or pepcid(over the counter or by prescription) especially at night. Raising the head of the bed can help. If symptoms persist I refer to a GI doc for endoscopy to see if there is some other specific problem that needs to be diagnosed and treated. If the GI complaints persist and are likely due to one of your HIV drugs after several months then I would consider switching to a drug that you might tolerate better. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash During Seroconversion
- Burning Penis After Mutual Masturbation Worried I Have HIV
- Burning Red Spots After Licking Anus Worried I Have HIV
- Chills After Sex With Sex Worker Worried I Have HIV
- Fatigue After French Kissing Worried I Have HIV
- Itchy Testicles After Touching Used Condom Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.